Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have neurocysticercosis, taking Levipil and Frisium. MRI shows sinus. Dizziness, imbalance. Please review

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
I was diagnosed with neurocysticorsis in July 2011. have been taking leveipil 500 mg twice a day with frisium 5 mg in night. ( SOS 1/2 ) frisium in day as i had developed anxiety and fear disorder) Have been going to work regularly since july 2011.

Did the MRI in XXXXXXX 2012 wherein neurocusticorsis shows completely resolved. It shows sinus.
Had done the MRI as used to feel dizziness and imbalance feeling at times . Also showed ear surgeon , got audiogram done. normal. less signs of vertigo. went to neuro doc again has suggested to reduce by levipil by 250 mg in night.
now present medicines are levipil 500mg morning / vertin 24 mg and 1 vitamin tablet.
night i take 250 mg levipil ( since 4 days) vertin 24 mg and rosuvas 10 mg and 5 mg frisium,
Please review and revert. Hope my dizziness and imbalance feeling reduces. Do not like to go to crowded places.
Posted Tue, 22 May 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 2 hours later
Hello

Thanks for the query

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

From the details provided to me it looks to me like you are suffering from vertigo. Most common causes of vertigo is problem in the inner ear called as Benign paroxysmal positional vertigo. Medications like Levetiracetam can also cause dizziness and imbalance while walking.

So I personally feel if you do not see any benefit after reducing the dose of Levetiracetam and suffering from true vertigo you need re-evaluation from the Neurologist for the possibility of benign paroxysmal positional vertigo. If the dizziness was seen in you from the time you are on Levepil, medication side effect is a likely possibility.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate. If you have any additional concerns regarding your question I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Have neurocysticercosis, taking Levipil and Frisium. MRI shows sinus. Dizziness, imbalance. Please review 28 minutes later
i have already met 3 ent surgeons. i have done audiogram test. all have ruled out vertigo. i have reduced levipil by 250 mg. am worrried if any adverse effects would happen .
 
 
Answered by Dr. Shiva Kumar R 59 minutes later
Hello

Thanks for the follow up query

Benign positional vertigo (BPPV) can be diagnosed only by clinical examination and not from audiogram. To diagnose benign positional vertigo, a simple bed side test will be done by your Neurologist called as the Dix-Hallpike maneuver. If positive, most effective treatment is a again a bedside procedure called "Epley's maneuver," which can move the small piece of bone-like calcium that is floating inside your inner ear.

Regarding the adverse effects, Levepil is very safe and free from major side effects like the other medicines. Rarely it can cause dizziness and imbalance only in the initial stages during the time of initiation.

So I personally feel if there is improvement in the symptoms after reduction of the dose of Levepil, do continue to take the medicines in the current dose. If there are symptoms of vertigo and imbalance which occurs on movement of the head, you need to see a neurologist for the possibility of BPPV.

Wishing you good health.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist

Above answer was peer-reviewed by
 
Follow-up: Have neurocysticercosis, taking Levipil and Frisium. MRI shows sinus. Dizziness, imbalance. Please review 3 minutes later
SORRY ONE LAST QUESTION, SOMETIMES I FEEL LIKE I FORGET THINGS.
DOES FRISIUM OR LEVEIPIL CAUSE ANY MEMORY LOSS. JUST BY NATURE I
HAVE DEVELOPED FEAR, NERVOUSNESS, ANXIETY AFTER THIS DISEASE. USUALLY GET SCARED TO GO ALONE ANYWHERE.

HAVE ALSO BEEN TOLD ANXIETY DISORDER /PHOBIA BY NEURO.

I HOPE IT WOULD NOT GET MEMORY LOSS ETC
 
 
Answered by Dr. Shiva Kumar R 19 minutes later
Hello

Thanks for the follow up query

You are suffering from anxiety neurosis which is the cause for memory problems and is not related to the medications you are taking. The medicines you are taking does not cause any major side effects. Do continue the medications without fail to cure your problem.

Wishing you good health.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor